MAUDE Adverse Event Report: DEPUY IRELAND VELYS SAW INTERFACE LEFT; ORTHOPEDIC STEREOTAXIC INSTRUMENT

DEPUY IRELAND VELYS SAW INTERFACE LEFT; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 451570105
Medical Device Problem Codes Material Fragmentation (1261); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: investigation summary the velys saw interface left (sasi) was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device visual analysis revealed that the left sasi exhibited minor scratching across the exterior surfaces, particularly under the saw handpiece (sh) lever.Neither of the two electrical connectors exhibited damage or debris.Additionally, one of the sh lever pins was found protruding from the lever surface, most likely due to a broken weld.The functional evaluation of the sasi, without the sh or planar base engaged, found the planar latch lever rotated fully and freely, but the sh lever was totally seized and could not be rotated.An attempt was made to loosen this joint with lubricant and water, but it remained mostly seized.The sasi could not be assembled to the sh.The assembly between the sasi and planar felt secure with no looseness.The short saw cable of the sh plugged into the sasi all the way without any difficulty and felt secure when attached.Individual continuity checks of each of the seven electrical circuits were performed using a multimeter and pigtail connectors connected into each sasi electrical port, forming the circuits.The plugs on each end were left intact to plug into each of the connectors on the sasi and the wires on the other ends were stripped to be able to connect to the multimeter.Other sasis that were known to be good were checked using this setup before and after this test and did not fail these continuity tests.As the sh lever was seized, no system testing could be performed.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that during service and evaluation, it was determined that the robotic assisted saw interface device (sasi) left had a broken weld as one of the saw handpiece (sh) lever pins was found protruding from the lever surface.It was reported that during a total knee arthroplasty (tka) surgical procedure, while attempting to make cuts using the robotic assisted saw handpiece device, with the robotic assisted base station device, the robotic assisted satellite station device, and the robotic assisted saw interface device (sasi) left, once on plane, it was observed that the saw hand piece engaged itself without pulling the trigger.It was reported that the surgeon docked the device and swapped it out with a different unit.It was reported that the robot was mounted to the surgical bed.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
VELYS SAW INTERFACE LEFT
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY IRELAND
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24885768
Report Number1818910-2026-06887
Device Sequence Number9823586
Product Code OLO
UDI-Device Identifier10603295519461
UDI-Public(01)10603295519461(10)PC5531527
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K202769
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451570105
Device Lot NumberPC5531527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2026
Initial Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown